Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the interactions when Digoxin, Quinapril, Diltiazem and Furosemide are taken together?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15905 Questions

default
Posted on Mon, 27 Mar 2017 in General Health
Question: I am on potassium,20mg. And quinapril 20 mg. and I am having problems. I'm swelling in legs(huge ankles)
My entire body aches and the soles of my feet hurt and burns as well as my big toe on left foot. I am o
40-80mgs.of furosemide a day,diltiazim(40 to 80mg.), and digoxin 0.25mg.Also Xarelto 20mg. Could there
be drug reactions? My legs continue to swell, no matter if in bed or sitting. If I keep them up, I can hardly
walk. Your suggestions,please
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
salt and fluid restriction, pain medication, additional heart medication

Detailed Answer:
HI, thanks for using healthcare magic

The burning and pain would be due to increased fluid and may also be related to any underlying illness.

There are some interactions with your medications but you may not have any significant effects from these interactions.
Quinapril, diltiazem and furosemide all increase the effects of digoxin.
Alternatively digoxin also increases the level and effect of diltiazem.

None of the medications is associated with swelling of the feet specifically.

Swelling of the lower limbs may be associated with: (1) heart failure
(2)liver disease
(3)kidney disease
(4)venous disease- varicose veins

Digoxin is normally used in some patients with heart failure. If you have a history of heart failure, this would definitely be contributing to the fluid in your legs.

Blood tests would be needed to determine if the kidneys and liver are working okay or if they are also contributing to the fluid retention.

This means that your heart failure treatment may need to be optimised by : (1)carefully monitoring fluid intake and loss. If too much fluid is taken relative to what is being loss via urine, then this would cause excess fluid.

Fluid is sometimes restricted to 2 L a day

(2)may need the addition of a beta blocker medication if your doctor agrees this is an option for you. Beta blockers are commonly used for heart failure to improve symptoms and survival

Eg metoprolol, bisoprolol

(3)restrict salt to 2g-3 g a day

(4)other medications belonging the nitrate family of drugs or hydrallazine can also sometimes be added to the treatment regimen.
Medications in the nitrate family include isosorbide dinitrate or isosorbide mononitrate

(5)paracetamol may help ease your discomfort

Summary:(1)need to rule out liver or kidney disease
(2) fluid and salt restriction
(3)consider the addition of additional medications to your current medications to see if this helps
(4)paracetamol to help with pain

I hope this helps, feel free to ask any other questions



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,   ,   ,  

Recent questions on  Isosorbide dinitrate

doctor1 MD

I had chest tightness when playing tennis. went to e.r . ekg and echo results were normal/ bp was 150 /85 and troponin was 0.4 then .14 and 8 . ct calcium score is 1, please advice my next steps . Thanks

doctor1 MD

I have experienced a deep heavy ache in the upper part of my chest, coupled with the same ache in my face around the cheeks, feels as though it is deep within the bone and also in the joints of my wrist. One episode yesterday with a duration of...

doctor1 MD

Hi Dr., I have pressure on my stomach feels like someone has their fist shoved between my breasts. I'm taking two Omeprazole a day, and in between the two Omeprazole I'm taking Maalox three times a day. It subsides the pressure for a little bit...

doctor1 MD

Hello Mr. Doctor I am From Afghanistan and my Father got heart disease he is 60years old and 74kg wh 175cm height that is (left Anterior descending Artery): Proximal segment has moderate diffuse disease. mid segment has long sever segmental disease, Total in distal segment.Diagonals: D1: Small size vessel have diffuse disease.D2: Proximal Segment has mild disease.Left Circumflex artery:Proximal segment has mild disease, Mid segment has moderate disease, Distal segment is small size normal vessel, Feeding PDA retrogradely.Obtuse Margenals: Medium sized vessel with proximal segment has severe disease. Mid& distal segment have moderate disease.Left Main Stem: Mild disease in ventricularization of pressure.and he has high blood sugar about 13.9 Mol/Liter what do you think to do with and we are financially not able to do angioplasty or bypass surgery and it is not possible in Afghanistan. is There any medicine to cover this he already take Asprin 75mg , bisoprolol hemifumarate, Rovastatin ,Isosorbide Dinitrate.

doctor1 MD

My mother is 81 year old. She came in USA last year. She has an angina pectoris and she used to take nitropector for years. This medication ( known as pentaerithrityl tetranitrate in USA ) cannot be found and I would like to know the best substitute for this.